Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 6, 2021, 6:09 PM EDT for Dodge County, Wheeler County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 6, 2021, 6:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Dodge County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 66 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
719
WWUS82 KFFC 062209
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Sun Jun 6 2021
GAZ097-107>111-062245-
Wheeler GA-Telfair GA-Wilcox GA-Laurens GA-Dodge GA-Pulaski GA-
609 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...NORTHERN
WILCOX...SOUTHERN LAURENS...DODGE AND SOUTHEASTERN PULASKI COUNTIES
UNTIL 645 PM EDT...
At 609 PM EDT...a line of strong thunderstorms extended from near
Ocmulgee Banks to Chauncey to near Towns...and moving north at 20
mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Eastman, Alamo, Helena, Lumber City, Milan, Scotland,
Chauncey, Union, Towns, Gresston, Spring Hill, Plainfield, Cedar
Creek, Ocmulgee Banks, Jay Bird Springs, Five Points, Achord, Little
Ocmulgee State Park and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3200 8306 3209 8344 3230 8344 3230 8338
3227 8335 3230 8331 3230 8309 3212 8262
3210 8261 3190 8270 3186 8275
TIME...MOT...LOC 2209Z 174DEG 18KT 3220 8339 3213 8305 3195 8278
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:45 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 6, 3:45 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 345 PM EDT Sun Jun 6 2021 .SHORT TERM /Tonight through Monday Night/... Current mosaic radar loop shows some scattered showers and isolated thunderstorms developing over the area. Moist southerly flow has set up across the region as the next wave is moving northward out of the gulf across MS/AL. Things are still fairly stable across the state as a Bermuda ridge just off the eastern seaboard has pushed in across the area from the east. Expecting a bit more diurnally driven instability to develop Monday as the ridge does weaken a bit. PW values remain in the 1.75 to 2 inch range through the short term so any storms that do develop are expected to drop a decent amount of precip. In general, conditions remain in place to keep likely pops across the area Today and again Monday during the daylight hours with chance pops at night. Layers of mid/high clouds and east to southeast winds should help keep max temperatures in the low 80s far north to low 90s east central Monday. Lows tonight and Monday night will dip into the 60s to near 70. 01 .LONG TERM /Tuesday through Sunday/... For the first part of the long term period, the meandering upper- level cut-off low (located roughly over MO/IA/IL at the start of the period) will transition to an open wave and shift eastward. Meanwhile, mid- and low-level southerly flow will continue to advect Gulf moisture across the CWA, keeping PWATs around 1.5 to 2.0 inches (around the maximum moving average per FFC sounding climatology). Am maintaining high-end chance to likely PoPs for Tuesday, Wednesday, and Thursday given the upper-level troughing and tropical air mass in place. The focus for the precip over these three days will be across northern GA, closer to the weak upper-level low. Specifically, WPC QPF through the long term period shows a rainfall maximum over the higher elevations of north GA. Day 3-7 storm total rainfall is forecast to be 1.0 to 2.0 inches across the higher terrain, with 0.25 to 0.75 inch across the rest of the CWA. The GFS and ECMWF signal a transition to northwesterly upper flow over the course of Friday and Saturday, with upper disturbances diving southeastward and potentially impacting the CWA. The timing of said disturbances, however, varies amongst the models. Given this is Day 6/Day 7 and uncertainty is quite high, am capping PoPs at high-end chance to low-end likely across northern GA. No organized or widespread severe weather is forecast at this time, though a few strong to severe storms cannot be ruled out each day. The main threats with storms each day will be frequent lightning, gusty winds, and locally heavy rainfall. High and low temps will remain at least a few degrees above average through the period given the warm, soupy air mass in place. Martin && .AVIATION... 18Z Update... Showers and isolated thunderstorms popping up across the area Convective coverage will increase over the next few hours and expecting the TAF sites to start seeing precip by 20z. The storms should calm down after sunset then pick back up again Monday afternoon. Winds expected to stay mainly out of the S to SE in the 5-10kt range. Will see some higher gust in and around any stronger storms. Ceilings starting off in the VFR range but will see some MVFR ceilings with the afternoon convection today and monday afternoon. Ceilings expected to fall into the IFR range over night then lift back into the VFR range by 15-17z Monday. Will see some patchy fog develop tonight so may see some MVFR VSBYs across the area. The fog will dissipate shortly after sunrise. //ATL Confidence...18Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 82 67 83 / 50 80 50 80 Atlanta 69 81 68 83 / 50 80 50 80 Blairsville 65 76 64 78 / 50 80 60 80 Cartersville 68 81 67 84 / 50 80 50 80 Columbus 70 84 69 88 / 50 80 50 60 Gainesville 68 79 67 80 / 50 80 60 80 Macon 69 85 68 88 / 50 70 50 60 Rome 69 81 68 85 / 60 80 50 80 Peachtree City 68 81 67 85 / 50 80 50 70 Vidalia 72 86 70 88 / 50 70 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Martin AVIATION...01
Hazardous weather outlook, Jun 6, 12:07 PM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1207 PM EDT Sun Jun 6 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1207 PM EDT Sun Jun 6 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected this afternoon and evening. The primary threats will be frequent lightning, gusty winds and brief heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be a chance of thunderstorms each day through Saturday, mainly during the afternoon and evening hours. A few strong to severe thunderstorms cannot be ruled out on any of these days; however, no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 6, 4:47 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
447 PM EDT Sun Jun 6 2021
GAZ097-098-111-112-062115-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
447 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...SOUTHWESTERN
TREUTLEN...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN LAURENS COUNTIES
UNTIL 515 PM EDT...
At 447 PM EDT...a strong thunderstorm was over Alamo...moving north
at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Alamo, Glenwood, Lowery, Barnhill, Landsburg and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3206 8286 3208 8288 3216 8290 3218 8287
3220 8289 3219 8291 3232 8294 3238 8276
3230 8261 3209 8267 3206 8283
TIME...MOT...LOC 2047Z 184DEG 16KT 3218 8277
WIND...50MPHSpecial weather statement, Jun 6, 5:16 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
516 PM EDT Sun Jun 6 2021
GAZ086-098-112-113-062145-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
516 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOMBS...EMANUEL...
EASTERN TREUTLEN AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL 545 PM
EDT...
At 515 PM EDT...a strong thunderstorm was near Normantown, or 10
miles east of Soperton...moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Nunez, Tarrytown, Covena,
Kibbee, Lexsy, Zaidee, George L Smith State Park, Normantown and
Canoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8215 3248 8218 3242 8219 3235 8225
3225 8236 3229 8259 3259 8241 3269 8213
3256 8207
TIME...MOT...LOC 2115Z 215DEG 18KT 3235 8242
WIND...50MPHSpecial weather statement, Jun 6, 5:40 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT Sun Jun 6 2021
GAZ092-093-104>108-062215-
Macon GA-Schley GA-Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
540 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SOUTHERN
SCHLEY...NORTHERN CRISP...DOOLY...SUMTER...NORTHWESTERN WILCOX AND
SOUTHERN PULASKI COUNTIES UNTIL 615 PM EDT...
At 540 PM EDT...a line of strong thunderstorms extended from Plains
to near Lamar to near Tremont to near Abbeville...and moving north
at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Vienna, Unadilla, Plains, Byromville, Pineview, Pinehurst,
Andersonville, Lilly, Dooling, Lamar, Richwood, New Era, La Crosse,
Mock Springs, Pennington, Ocmulgee Banks, Finleyson, Drayton and
Pleasant View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3201 8367 3200 8439 3219 8441 3224 8408
3226 8368 3220 8332 3218 8329 3215 8332
3213 8331 3211 8334 3210 8332 3209 8332
3209 8330 3198 8336
TIME...MOT...LOC 2140Z 180DEG 21KT 3203 8439 3206 8407 3206 8369 3202
8337
WIND...50MPHSpecial weather statement, Jun 6, 5:46 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT Sun Jun 6 2021
GAZ108>111-062215-
Wheeler GA-Telfair GA-Wilcox GA-Dodge GA-
546 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER...TELFAIR...
EASTERN WILCOX AND SOUTHERN DODGE COUNTIES UNTIL 615 PM EDT...
At 545 PM EDT...a line of strong thunderstorms extended from near
Browning to near Temperance to near Horse Creek Wma...and moving
north at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Abbeville, Helena, Lumber City, Milan, Rhine, Scotland,
Chauncey, Jacksonville, Union, Towns, Horse Creek Wma, Spring Hill,
Antioch Church, Jay Bird Springs, Temperance, Browning, China Hill,
Five Points and Achord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3183 8308 3184 8316 3185 8318 3185 8337
3212 8332 3218 8302 3215 8299 3216 8296
3204 8263 3189 8271 3185 8279 3184 8278
3182 8284 3178 8287
TIME...MOT...LOC 2145Z 191DEG 20KT 3190 8329 3192 8307 3184 8285
WIND...50MPHSpecial weather statement, Jun 6, 5:56 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT Sun Jun 6 2021
GAZ078-089-090-062230-
Chattahoochee GA-Harris GA-Muscogee GA-
556 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHEASTERN
HARRIS AND MUSCOGEE COUNTIES UNTIL 630 PM EDT...
At 556 PM EDT...a strong thunderstorm was near Sand Hill, or near
Cusseta...moving north at 30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Columbus, Cusseta, North Fort Benning, Bibb City, Upatoi, Laurel
Hills, Green Island Hills, Vista Terrace, Columbus Metropolitan
Airport, Rose Hill, Eelbeck/West Fort Benning, Benning Hills,
Avondale, Benning Park, Fortson, Saint Marys Hills, Edgewood, Flat
Rock, Highland Park and Christopher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3262 8507 3263 8469 3256 8469 3256 8467
3252 8469 3253 8464 3249 8464 3249 8466
3244 8466 3230 8471 3232 8495 3239 8498
3239 8497 3241 8498 3242 8496 3244 8497
3245 8500 3252 8500 3256 8504
TIME...MOT...LOC 2156Z 188DEG 27KT 3239 8484
WIND...50MPHSpecial weather statement, Jun 6, 6:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Sun Jun 6 2021
GAZ097-107>111-062245-
Wheeler GA-Telfair GA-Wilcox GA-Laurens GA-Dodge GA-Pulaski GA-
609 PM EDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...NORTHERN
WILCOX...SOUTHERN LAURENS...DODGE AND SOUTHEASTERN PULASKI COUNTIES
UNTIL 645 PM EDT...
At 609 PM EDT...a line of strong thunderstorms extended from near
Ocmulgee Banks to Chauncey to near Towns...and moving north at 20
mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Eastman, Alamo, Helena, Lumber City, Milan, Scotland,
Chauncey, Union, Towns, Gresston, Spring Hill, Plainfield, Cedar
Creek, Ocmulgee Banks, Jay Bird Springs, Five Points, Achord, Little
Ocmulgee State Park and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3200 8306 3209 8344 3230 8344 3230 8338
3227 8335 3230 8331 3230 8309 3212 8262
3210 8261 3190 8270 3186 8275
TIME...MOT...LOC 2209Z 174DEG 18KT 3220 8339 3213 8305 3195 8278
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:28 PM EDT | Special Weather Statement | FFC | Chattahoochee | 32 min |
| Jun 5, 9:15 PM EDT | Special Weather Statement | FFC | Emanuel | 60 min |
| Jun 6, 4:47 PM EDT | Special Weather Statement | FFC | Wheeler | 28 min |
| Jun 6, 5:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Jun 6, 5:40 PM EDT | Special Weather Statement | FFC | Dooly, Sumter | 35 min |
| Jun 6, 5:46 PM EDT | Special Weather Statement | FFC | Telfair | 29 min |
| Jun 6, 5:56 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 34 min |
| Jun 6, 6:31 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens, Montgomery, Wheeler | 29 min |
| Jun 6, 6:57 PM EDT | Special Weather Statement | FFC | Bleckley, Laurens, Twiggs | 33 min |
| Jun 6, 7:33 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones, Twiggs, Wilkinson | 27 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.